Illinois, 2007

Heavy Snow in Illinois, December 15 to 16, 2007

December 15 to 16, 2007 · NWS LOT · 11 events in 11 counties and zones

A strong winter storm moved northeast across southern Illinois and northwest Indiana during the evening hours of December 15th and the morning hours of December 16th. This storm produced heavy snow across eastern Illinois with many areas receiving over ten inches of snow.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A strong winter storm moved northeast across southern Illinois and northwest Indiana during the evening hours of December 15th and the morning hours of December 16th. This storm produced heavy snow across eastern Illinois with many areas receiving over ten inches of snow. Storm total snowfall reports included 11.1 inches in Bourbonnais, 11.0 inches in Clifton, 10.8 inches in Herscher, 10.5 inches in Burbank (3 miles southwest of Midway Airport), 10.0 inches in Chatsworth, 10.0 inches in Piper City, 9.5 inches in Frankfort, 7.2 inches seven miles northwest of St. Charles, 6.0 inches in Watseka and 4.1 inches at Chicago O'Hare Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 15, 5:42 AM CST, 5 hours 18 minutes earlier.

Area forecast discussion, Dec 15, 5:42 AM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
542 AM CST SAT DEC 15 2007

.DISCUSSION...

315 AM CST

FOCUS OF DISCUSSION WILL BE DEEPENING TROF IN PLAINS MOVING ACRS MS
VLY TNGT AND SUNDAY. MODELS REMAIN IN AGREEMENT IN CLOSING IT OFF
AND GIVING IT A NEGATIVE TILT JUST BEFORE CROSSING THE MS RVR.
GFS HOWEVER HAS BEEN A BIT FASTER ON RUNS LATELY AND IN THIS
SITUATION TIMING IS CRITICAL FOR SNOWFALL AMOUNTS. AM FAVORING A
MORE PESSIMISTIC LOOKING NAM WHICH NOT ONLY EJECTS THE SFC LOW A BIT
SLOWER BUT A BIT FARTHER WEST THAN THE GFS SUGGESTION. QPF VALUES
ALSO HIER OVER CWA WITH THE NAM SCENARIO AND AM UPPING SNOWFALL
AMOUNTS TO NEAR 10 INCHES IN SRN IROQUOIS AND BENTON COUNTIES AND
TAPERING NORTHWARD AND WESTWARD. WILL NEED TO EXPAND HEAVY SNOW
WARNING TO LAKE AND PORTER COUNTIES IN INDIANA AS WELL AS KANKAKEE
AND LIVINGSTON COUNTIES IN ILLINOIS. LIKEWISE WILL EXPAND ADVISORY
NORTH TO INCLUDE LAKE...KANE...DEKALB MAINLY SOUTH...AND LEE
COUNTY...PARTICULARLY THE SE PORTION OF THAT COUNTY.

AM THINKING 8 TO 10 INCHES FROM SRN FORD TO NORTHERN JASPER COUNTY
ON SOUTH....6 TO 8 INCHES FROM LIVINGSTON TO PORTER COUNTY...4 TO 6
INCHES FROM SRN LASALLE THROUGH KENDALL TO CENTRAL COOK COUNTY.
SHOULD SEE 3 TO 5 INCHES FROM NRN LASALLE AND SE LEE COUNTY THRU
LAKE COUNTY ILLINOIS. THEN 1 TO 3 INCHES NORTH AND WEST OF THOSE
COUNTIES TO INCLUDE THE REST OF NORTH CENTRAL ILLINOIS.

THERE APPEARS TO BE TWO WAVES OF SNOW WITH THIS EVENT. THE LIGHTER
AMOUNTS OF 1 TO 3 INCHES ARE COMING TODAY AND THE REST OF IT COMING
LATE TONIGHT FROM MIDNIGHT TO MIDDAY SUNDAY. MAY EVEN HAVE A PERIOD
IN THE AFTN TODAY WHERE SNOW ENDS...ESPECIALLY AWAY FROM THE
LAKEFRONT. RADAR ALREADY SHOWING LIGHT BANDS OF SNOW SPREADING
NORTHEAST INTO THE AREA. HEAVIER PCPN WILL SPREAD THROUGH NRN IL/NW
INDY TODAY FROM CURRENT PCPN MOVING THRU CENTRAL AND SRN IL. THE
HEAVIEST RETURNS IN SRN IL LIKELY TO SHIFT EAST OF AREA INTO CNTL
INDIANA FOR NOW. AS THE UPPER LOW DEEPENS SOUTH OF STL TO SOUTH CNTL
INDIANA SUNDAY MRNG...HIER QPF VALUES EXPECTED IN WRAPAROUND OF UPR
LOW. THIS IS WHERE WE WILL GET THE REST OF THE 4 TO 10 INCHES. LAKE
EFFECT SNOW SHOWERS MAY ALSO ADD TO LAKE AND COOK COUNTIES SNOWFALL
AMOUNTS. H8 TEMPS OF -8C TO -10C OVER THE LAKE MAY PRODUCE SOME
DEVELOPMENT OVER SRN LK MICHIGAN TODAY AND ERLY TNGT. FETCH IS
PRETTY SHORT AND THIS NOT TO BE THE MAIN BRUNT OF SNOWFALL MAKER FOR
THAT AREA BUT CUD BEND SNOW TOTAL ISOPLETH UPWARD ALONG THE
LAKESHORE. WINDS BEND NORTH TNGT AND SUNDAY AND AWAY FROM CHICAGO
AREA BUT THEN MAY ADD LAKE EFFECT SNOW TO TOTALS IN NRN INDIANA FOR
SUNDAY.

SNOW CLEARS OUT SUNDAY AFTN AS UPPER LOW PULLS OFF TOWARD LAKE
ONTARIO. HOWEVER STRONG NORTH TO NW WINDS TO 30 OR 35 MPH WILL MAKE
CLEARING ROADS IMPOSSIBLE INTO THE AFTN WHILE REDUCING VISIBILITIES
FOR MOTORISTS. NOT EXPECTING BLIZZARD CONDS BUT DRIFTING AND BLOWING
TO CONTINUE INTO THE EARLY AFTN. WILL NOT EXTEND WARNING AND
ADVISORY AT THIS TIME. FORECAST WILL SPEAK FOR ITSELF FOR NOW.

HAVE NOT TOUCHED THE FORECAST GRIDS BEYOND SUNDAY. BUT APPEARS TO BE
RATHER QUIET UNTIL WED NGT AND THURSDAY WHEN ANOTHER UPR SYSTEM
BRINGS A RAIN AND/OR SNOW SYSTEM TO THE AREA.

RLB

&&

.AVIATION...

12Z TAFS...SNOW EXPECTED FOR THE NEXT 24 HRS. CHALLENGE WILL BE
TRYING TO PIN DOWN TIME PERIODS OF LOWER CIGS/VIS WITH HEAVIER
PERIODS OF SNOW. WINDS ALSO A CONCERN TOWARD THE END OF THIS
PERIOD.

LIGHT SNOW HAS BEEN SPREADING ACROSS THE AREA FOR THE PAST SEVERAL
HRS. PREVAILING VIS HAS GENERALLY BEEN 1-2SM WITH AREAS OF HEAVIER
SNOW LOWERING VIS UNDER 1SM BRIEFLY. DON/T SEE MUCH REASON TO
DIFFER FROM CURRENT TRENDS/OBS. THRU 15Z-16Z EXPECT LIGHT SNOW
LOWERING VIS TO 1SM OR SO WITH IFR CIGS. APPEARS THERE WILL BE A
LULL OR BREAK IN THE PRECIP FROM LATE MORNING THRU MID AFTERNOON.
IN FACT...CIGS LIFT BACK TO VFR ACROSS WESTERN IL/EASTERN IA. WITH
EASTERLY FLOW OFF THE LAKE...WILL STAY MORE PESSIMISTIC BUT DO
EXPECT CIGS TO LIFT TO MVFR.

GUIDANCE SEEMS IN GOOD AGREEMENT WITH ANOTHER PERIOD OF SNOW LATE
AFTERNOON INTO EARLY THIS EVENING WITH CIGS/VIS DIPPING INTO LIFR.
HOWEVER...AS THE SFC LOW LIFTS NORTHEAST ACROSS THE OHIO VALLEY
TONIGHT AND DEEPENS...EXPECT THE HEAVIEST OF THE SNOW TO OCCUR
LATE THIS EVENING AND OVERNIGHT INTO SUNDAY MORNING. WITH FLOW OFF
LAKE MICHIGAN...SOME LAKE ENHANCEMENT OVER NORTHEAST ILLINOIS AND
NORTHWEST INDIANA IS POSSIBLE. WHILE NOT INDICATED WITH THIS
FORECAST...A PERIOD OF MODERATE OR HEAVY SNOW COULD RESULT
OVERNIGHT. HAVE TRIED TO INDICATE A TREND WITH THIS FORECAST BUT
LATER FORECASTS WILL HAVE A BETTER HANDLE ON THE DETAILS. WINDS
ALSO INCREASE LATE THIS EVENING AND OVERNIGHT...AND BY THE END OF
THE PERIOD GUSTS 20-25KTS ARE POSSIBLE WHICH MAY CAUSE BLOWING
AND DRIFTING SNOW. CMS

&&

.MARINE...

210 AM...FAST MOVING HIGH PRESSURE ALREADY CENTERED OVER THE
EASTERN LAKES EARLY THIS MORNING. THIS HIGH WILL CONTINUE MOVING
EAST ACROSS QUEBEC TODAY. LOW PRESSURE OVER TEXAS WILL MOVE
NORTHEAST ACROSS THE OHIO VALLEY TONIGHT AND RAPIDLY DEEPEN AS IT
REACHES OHIO BY SUNDAY MORNING. EASTERLY WINDS WILL TURN NORTHEAST
THIS EVENING THEN NORTH TONIGHT AND INCREASE TO GALES SUNDAY
MORNING. AS THE LOW INTENSIFIES...WINDS WILL LIKELY INCREASE FROM
15-25 KTS TO 35KTS IN A VERY SHORT TIME PERIOD BETWEEN 09Z AND 12Z
SUNDAY MORNING. GALES BEGIN TO DIMINISH SUNDAY AFTERNOON AS THE
LOW CONTINUES TO LIFT NORTHEAST ACROSS NEW ENGLAND AND THE
GRADIENT RELAXES OVER THE WESTERN LAKES. WILL CONTINUE WITH THE
SMALL CRAFT ADVISORY UNTIL 09Z TONIGHT WHEN THE GALE WARNING
STARTS FOR ROUGHLY THE SOUTHERN HALF OF LAKE MICHIGAN...INCLUDING
ALL THE NEARSHORE WATERS. LARGE HIGH PRESSURE MOVES ACROSS THE
SOUTHERN U.S. MONDAY AND MONDAY NIGHT REACHING THE EAST COAST
TUESDAY AFTERNOON. WEAK LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE
NORTHERN LAKES TUESDAY NIGHT INTO WEDNESDAY. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...SNOW ADVISORY UNTIL 12 PM CST SUNDAY FOR ILZ006-010>014-019>022.
     HEAVY SNOW WARNING UNTIL 12 PM CST SUNDAY FOR ILZ023-032-033-039.
IN...HEAVY SNOW WARNING UNTIL 12 PM CST /1 PM EST/ SUNDAY FOR INZ001-
     002-010-011-019.
LM...GALE WARNING FROM 3 AM TO 6 PM CST SUNDAY FOR LMZ740>745-777-779.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST SUNDAY
     FOR LMZ743>745.
     SMALL CRAFT ADVISORY UNTIL 3 AM CST SUNDAY FOR LMZ740>742.

&&
Hazardous weather outlook, Dec 15, 4:09 AM CST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
409 AM CST SAT DEC 15 2007

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
161015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
409 AM CST SAT DEC 15 2007 /509 AM EST SAT DEC 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A HEAVY SNOW WARNING IS IN EFFECT FROM LIVINGSTON COUNTY...
NORTHEAST THROUGH KANKAKEE TO GARY INDIANA ON SOUTH.

A SNOW ADVISORY IS IN EFFECT NORTHWARD THROUGH LEE...DEKALB...
KANE AND LAKE COUNTIES IN ILLINOIS.

SNOW WILL OVERSPREAD THE AREA THIS MORNING. MODERATE TO HEAVY
SNOWFALL IS LIKELY OVER PORTIONS OF NORTHEAST ILLINOIS AND ALL OF
NORTHWEST INDIANA...ESPECIALLY TONIGHT. THE SNOW WILL TAPER
TO FLURRIES SUNDAY MORNING. WINDY CONDITIONS ON SUNDAY WILL MAKE
DRIVING AND CLEARING ROADS A CONTINUED CHALLENGE INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE CHICAGO.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-161015-
WINTHROP HARBOR TO MICHIGAN CITY-
409 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ILLINOIS AND INDIANA
NEAR SHORE WATERS UNTIL LATE TONIGHT...THEN INCREASING TO A GALE
WARNING FROM LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A GALE WARNING WILL BE IN EFFECT THROUGH SUNDAY AFTERNOON FOR THE
ILLINOIS AND INDIANA NEAR SHORE WATERS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-161015-
LAKE MICHIGAN OPEN WATERS-
409 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

A GALE WARNING WILL BE IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING FOR SOUTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE GALE WARNING FOR SOUTHERN LAKE MICHIGAN WILL CONTINUE THROUGH
SUNDAY AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Dec 15, 7:37 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 AM CST SAT DEC 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             HERSCHER                41.05N 88.10W
12/15/2007  M1.5 INCH        KANKAKEE           IL   TRAINED SPOTTER

            SUPPLEMENTAL OBSERVER.

0700 AM     SNOW             ELGIN                   42.04N 88.29W
12/15/2007  M1.3 INCH        KANE               IL   CO-OP OBSERVER

0700 AM     SNOW             3 SW BARRINGTON         42.12N 88.17W
12/15/2007  M1.1 INCH        COOK               IL   CO-OP OBSERVER

0700 AM     SNOW             GENOA                   42.10N 88.69W
12/15/2007  E1.2 INCH        DEKALB             IL   CO-OP OBSERVER

&&

BN
Local storm report, Dec 15, 8:00 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
800 AM CST SAT DEC 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             ELK GROVE VILLAGE       42.01N 87.99W
12/15/2007  M1.0 INCH        COOK               IL   PUBLIC

            COCORAHS

0700 AM     SNOW             BELVIDERE               42.25N 88.85W
12/15/2007  M2.0 INCH        BOONE              IL   CO-OP OBSERVER

0700 AM     SNOW             STREAMWOOD              42.02N 88.17W
12/15/2007  M1.2 INCH        COOK               IL   CO-OP OBSERVER

0700 AM     SNOW             WAUCONDA                42.27N 88.14W
12/15/2007  M1.0 INCH        LAKE               IL   PUBLIC

            SUPPLEMENTAL OBS

0700 AM     SNOW             BOURBONNAIS             41.16N 87.88W
12/15/2007  M1.0 INCH        KANKAKEE           IL   CO-OP OBSERVER

0700 AM     SNOW             PAW PAW                 41.69N 88.98W
12/15/2007  M1.0 INCH        LEE                IL   CO-OP OBSERVER

0700 AM     SNOW             MUNDELEIN               42.27N 88.00W
12/15/2007  M0.9 INCH        LAKE               IL   CO-OP OBSERVER

0700 AM     SNOW             5 E VALPARAISO          41.48N 86.95W
12/15/2007  M1.0 INCH        PORTER             IN   CO-OP OBSERVER

            WANATAH 2WNW - PINNEY PURDUE FARMS ON COUNTY LINE ROAD.

&&

BN
Local storm report, Dec 15, 10:57 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1057 AM CST SAT DEC 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             HERSCHER                41.05N 88.10W
12/15/2007  M1.5 INCH        KANKAKEE           IL   TRAINED SPOTTER

            SUPPLEMENTAL OBSERVER.

0700 AM     SNOW             ELGIN                   42.04N 88.29W
12/15/2007  M1.3 INCH        KANE               IL   CO-OP OBSERVER

0700 AM     SNOW             3 SW BARRINGTON         42.12N 88.17W
12/15/2007  M1.1 INCH        COOK               IL   CO-OP OBSERVER

0700 AM     SNOW             GENOA                   42.10N 88.69W
12/15/2007  E1.2 INCH        DEKALB             IL   CO-OP OBSERVER

0700 AM     SNOW             ELK GROVE VILLAGE       42.01N 87.99W
12/15/2007  M1.0 INCH        COOK               IL   PUBLIC

            COCORAHS

0700 AM     SNOW             BELVIDERE               42.25N 88.85W
12/15/2007  M2.0 INCH        BOONE              IL   CO-OP OBSERVER

0700 AM     SNOW             STREAMWOOD              42.02N 88.17W
12/15/2007  M1.2 INCH        COOK               IL   CO-OP OBSERVER

0700 AM     SNOW             WAUCONDA                42.27N 88.14W
12/15/2007  M1.0 INCH        LAKE               IL   PUBLIC

            SUPPLEMENTAL OBS

0700 AM     SNOW             BOURBONNAIS             41.16N 87.88W
12/15/2007  M1.0 INCH        KANKAKEE           IL   CO-OP OBSERVER

0700 AM     SNOW             PAW PAW                 41.69N 88.98W
12/15/2007  M1.0 INCH        LEE                IL   CO-OP OBSERVER

0700 AM     SNOW             MUNDELEIN               42.27N 88.00W
12/15/2007  M0.9 INCH        LAKE               IL   CO-OP OBSERVER

0700 AM     SNOW             5 E VALPARAISO          41.48N 86.95W
12/15/2007  M1.0 INCH        PORTER             IN   CO-OP OBSERVER

            WANATAH 2WNW - PINNEY PURDUE FARMS ON COUNTY LINE ROAD.

&&

BN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 heavy snow. Local standard time, as filed.

Heavy Snow, Livingston

When
December 15, 11:00 AM CST to December 16, 4:00 AM CST
Where
Livingston forecast zone
Reported by
Trained Spotter
Coordinates
40.892, -88.558 (the zone’s center; the record gives no point)

Heavy Snow, Ford

When
December 15, 11:00 AM CST to December 16, 5:00 AM CST
Where
Ford forecast zone
Reported by
Trained Spotter
Coordinates
40.597, -88.223 (the zone’s center; the record gives no point)

Heavy Snow, Iroquois

When
December 15, 11:00 AM CST to December 16, 5:00 AM CST
Where
Iroquois forecast zone
Reported by
Trained Spotter
Coordinates
40.747, -87.824 (the zone’s center; the record gives no point)

Heavy Snow, Kankakee

When
December 15, 11:30 AM CST to December 16, 6:00 AM CST
Where
Kankakee forecast zone
Reported by
Trained Spotter
Coordinates
41.138, -87.862 (the zone’s center; the record gives no point)

Heavy Snow, Grundy

When
December 15, 1:00 PM CST to December 16, 5:00 AM CST
Where
Grundy forecast zone
Reported by
Trained Spotter
Coordinates
41.285, -88.418 (the zone’s center; the record gives no point)

Heavy Snow, Kane

When
December 15, 1:30 PM CST to December 16, 4:00 AM CST
Where
Kane forecast zone
Reported by
Trained Spotter
Coordinates
41.939, -88.429 (the zone’s center; the record gives no point)

Heavy Snow, De Kalb

When
December 15, 2:00 PM CST to December 16, 4:00 AM CST
Where
De Kalb forecast zone
Reported by
Trained Spotter
Coordinates
41.894, -88.770 (the zone’s center; the record gives no point)

Heavy Snow, Lake

When
December 15, 2:00 PM CST to December 16, 6:00 AM CST
Where
Lake forecast zone
Reported by
Trained Spotter
Coordinates
42.349, -87.862 (the zone’s center; the record gives no point)

Heavy Snow, McHenry

When
December 15, 2:30 PM CST to December 16, 4:00 AM CST
Where
McHenry forecast zone
Reported by
Trained Spotter
Coordinates
42.324, -88.452 (the zone’s center; the record gives no point)

Heavy Snow, Cook

When
December 15, 3:00 PM CST to December 16, 6:00 AM CST
Where
Cook forecast zone
Reported by
Trained Spotter

Heavy Snow, Will

When
December 15, 7:00 PM CST to December 16, 6:00 AM CST
Where
Will forecast zone
Reported by
Trained Spotter

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69414, 69417, 69418, 69416, 69419, 69411, 69408, 69410, 69409, 69412, 69413.